MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45017
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Stroke/CVA (1770); Dysphasia (2195)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
A stent (subject device) was successfully deployed and implanted within the patient on (b)(6) 2021.Later the same evening, the patient was found to have stroke-like symptoms and presented with aphasia.The development of stroke-like symptoms and aphasia was reported to be related to the subject stent.A cta showed that the proximal end of the subject stent implant had partially closed off.It was reported that the proximal end of the subject stent likely was not fully opposed to the vessel wall which resulted in its gradual closing.After administering a medication (integrilin) the patient's symptoms had resolved and the patient was transported to the interventional lab for further evaluation.The subject stent was discovered on angiogram to have opened more than what was presented on the cta, but with a ledge still remaining.A new stent was placed within the proximal end of the subject stent to allow it to open.The remainder of the subject stent was fully intact and well opposed.Patients symptoms resolved after medication administration.No other clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that a flow diverting stent was implanted within the patient.Periprocedural device deployment went well.Later the same evening, the patient was found to have stroke-like symptoms and presented with aphasia.The flow diverting stent was discovered on angiogram to have opened more than what was presented on the cta, but with a ledge still remaining.A stent was placed within the proximal end of the flow diverting stent to allow it to open.The remainder of the stent was fully intact and well opposed.Patients symptoms resolved after medication was administrated.Additional information provided by the customer indicated that the device was confirmed to be in good condition before use, preparation was performed according to the instructions for use, continuous flush was maintained throughout the procedure, the tortuosity of the patient's anatomy was moderately tortuous.It is most likely that procedural or anatomical factors encountered during the procedure contributed to the event, but this cannot be conclusively determined.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11987694
Report Number3008881809-2021-00246
Device Sequence Number16943248
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model NumberFDS45017
Device Catalogue NumberFDS45017
Device Lot Number22422917
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR